Hail, Sierra
- When
- June 1, 5:42 PM MST to 5:56 PM MST
- Where
- Sierra County, Truth Or Consequences
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.050, -107.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 1, 1:30 PM MST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT THU JUN 1 2006 .SYNOPSIS... SOUTHEAST LOW LEVEL FLOW HAS DRAWN GULF MOISTURE BACK OVER THE REGION. THIS MOISTURE...COUPLED WITH DAYTIME HEATING WILL SPARK ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE BORDERLAND EACH DAY THROUGH SATURDAY. TEMPERATURES WILL BE SLIGHTLY COOLER... BUT STILL WARM...WITH INCREASED AFTERNOON CLOUD COVER. BY SUNDAY THE MOISTURE BEGINS TO DIMINISH REDUCING STORMS CHANCES. STRONG HIGH PRESSURE ALOFT WILL HELP TO WARM TEMPERATURES ACROSS THE REGION EARLY NEXT WEEK WITH TRIPLE DIGIT AFTERNOON HIGHS LIKELY OVER THE LOWLANDS. && .DISCUSSION... A HUGE UPPER LEVEL RIDGE IS CENTERED OVER THE FOUR CORNERS REGION THIS AFTERNOON. MODELS KEEP IT ANCHORED OVER THE REGION THROUGH NEXT WEEK. YESTERDAYS EAST INTRUSION OF GULF MOISTURE LADEN AIR IS IN PLACE IN THE LOW TO MID LAYERS OF THE ATMOSPHERE ARE MODERATELY MOIST WITH DEWPOINTS IN THE 40S AND 50S. THE PROBLEM OF THE DAY...TODAY AND THROUGH MUCH OF THIS FORECAST PACKAGE...IS THE ISSUE OF WHETHER THUNDERSTORM CAN DEVELOPMENT IN THIS ENVIRONMENT OF LIMITED MOISTURE AND WARM TEMPS ALOFT. ALOFT THE TEMPS ARE QUITE MILD DUE TO THE SUBSIDENCE ASSOCIATE WITH THE UPPER HIGH. GFS MODEL SOUNDINGS HINT AT A WEAK UPPER LEVEL INVERSION AND THUS SOME WEAK CAPPING. THE BEST MOISTURE WILL BE IN PLACE THIS EVENING THROUGH FRIDAY EVENING...BEYOND THAT THE MOISTURE IS NOT REINFORCE SO IT BEGINS TO ERODE. THUS POTENTIAL FOR AND COVERAGE OF STORMS SHOULD BEGIN TO DIMINISH BY SATURDAY. BEST POTENTIAL FOR SEVERE SHOULD BE WEST WHERE THE INSTABILITY IS GREATER AND A WEAK SURFACE BOUNDARY EXISTS. CONTINUED HIGH PRESSURE AND THE LOSS OF MOISTURE WILL HELP TO WARM TEMPERATURES SATURDAY ON. NEXT WEEK LOOKS PARTICULARLY HOT WITH MAX AFTERNOON TEMPS AROUND 100 ACROSS THE LOWLANDS THE FIRST HALF OF NEXT WEEK. THE FULL EXTENT OF THE MOISTURE NEVER GETS FLUSHED OUT OF THE AREA AND THUS RESIDUAL TRAPPED MOISTURE APPEARS TO REMAIN THROUGH NEXT WEEK. THIS MEANS THAT MOUNTAIN STORMS MAY BE POSSIBLE THROUGH THE WEEK. DESPITE SOME POTENTIAL FOR DRY LIGHTNING THERE DOES NOT APPEAR TO BE ANY SUSTAINED STRONG WINDS TO GROW WILDFIRES. && .AVIATION...02/00Z-03/00Z MAINLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. BRIEF PERIODS OF MVRF ARE POSSIBLE DUE TO GUSTY OUTFLOWS WITH WIND SPEEDS UP TO 40 MPH AND REDUCED VISIBILITY DOWN TO A MILE OR LESS IN BLOWING DUST IS POSSIBLE. CIGS WITH THUNDERSTORMS COULD LOWER TO 9K FT THIS AFTERNOON AND EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 67 91 67 95 67 / 20 10 10 0 10 SIERRA BLANCA TX 55 83 58 86 59 / 20 10 10 10 10 LAS CRUCES 62 90 63 92 64 / 20 10 10 0 10 ALAMOGORDO 61 91 62 92 65 / 20 10 10 10 10 CLOUDCROFT 39 65 41 73 41 / 20 20 20 10 10 TRUTH OR CONSEQUENCES 62 90 62 92 64 / 20 10 10 0 10 SILVER CITY 51 81 54 83 55 / 20 10 10 10 10 DEMING 59 92 59 92 60 / 20 10 10 0 10 LORDSBURG 59 94 58 99 58 / 20 10 10 0 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... 14 / BIRD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1030 AM MDT THU JUN 01 2006 NMZ022>025-030>032-TXZ055-056-021200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1030 AM MDT THU JUN 01 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT AN INFLUX OF GULF MOISTURE HAS INCREASE ATMOSPHERIC MOISTURE OVER THE REGION. COUPLED WITH DAYTIME HEATING THIS MOISTURE WILL HELP TO DESTABILIZE THE AIRMASS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. THUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. HAZARDS ASSOCIATED WITH THESE STORMS WILL BE BRIEF HEAVY RAIN...DUE IN PART TO SLOW MOVING STORMS...STRONG GUSTY OUTFLOW WINDS...AND SMALL HAIL. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERSISTING ATMOSPHERIC MOISTURE WILL COMBINE WITH DAYTIME HEATING TO KEEP POTENTIAL FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FOR ALL AREAS THROUGH SATURDAY. ISOLATED STORMS MAY PRODUCE EXCESSIVE RAINFALL OR BECOME BRIEFLY SEVERE. THE AREA WILL BEGIN TO DRY OUT LATE IN THE WEEKEND REDUCING STORM COVERAGE ACROSS THE REGION NEXT WEEK...WITH BEST STORM CHANCES BEING ISOLATED TO THE AREA MOUNTAINS AND ADJACENT LOWLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR LOCAL WEATHER CONDITIONS REPORTS. BIRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 325 PM MDT THU JUN 1 2006 NMZ024-025-012230- SOUTHERN SACRAMENTO MOUNTAINS-TULAROSA BASIN/SOUTHERN DESERT- ...STRONG THUNDERSTORM MOVING WEST AT 5 MPH WILL INFLUENCE THE AREAS OF ALAMOGORDO...BOLES ACRES...HIGH ROLLS...LA LUZ...TIMBERON AND TULAROSA THROUGH 430 PM MDT. EXPECT GUSTY WINDS UP TO 40 MPH...HEAVY RAINS...AND POSSIBLY SMALL HAIL FROM THIS STORM. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS OVER PORTIONS OF OTERO COUNTY AS THE AFTERNOON PROGRESSES...ESPECIALLY OVER THE HIGHER ELEVATIONS IN THE AREA. ACTIVITY SHOULD THEN WIND DOWN QUICKLY AS SUNSET APPROACHES. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AS THIS STORM MOVES THROUGH THE AREA. PIEPER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 557 PM MDT THU JUN 1 2006 NMZ023-020100- SIERRA COUNTY LAKES REGION- A STRONG THUNDERSTORM IS MOVING SLOWLY TO THE SOUTH SOUTHEAST. AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TRUTH OR CONSEQUENCES. MOVEMENT WAS SOUTHWEST AT 5 MPH. SPECIFICALLY...THE AREAS ALONG INTERSTATE 25 FROM TRUTH OR CONSEQUENCES TO ABOUT 5 MILES NORTH OF TRUTH OR CONSEQUENCES WILL BE INFLUENCED BY THIS STORM IN THE NEXT 10 TO 20 MINUTES. OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE CUCHILLO... ELEPHANT BUTTE AND WILLIAMSBURG. PIEPER
The Holloman AFB radar (KHDX), 98 km away, was scanning. The volume nearest the first event began at 00:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511627.